Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 295, NWS Jackson, MS

June 27, 2007Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2007, 2:19 PM CDT for Hinds County, Mississippi. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 2:19 PM CDT (19:19 UTC)
Expired
Jun 27, 2007, 3:00 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:20 PM CDTTSTM WND DMGClinton, MSTWO TREES DOWN ON OWENS ROAD.
Jun 27, 2:30 PM CDTHAIL 0.755 Sw Downtown Jackson, MSPENNY SIZED HAIL REPORTED AT MCDOWELL AND RAYMOND ROAD.
Jun 27, 2:55 PM CDTTSTM WND DMG4 Sw Byram, MSONE TREE AND OTHER LARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 271919
SVRJAN
MSC049-272000-
/O.NEW.KJAN.SV.W.0295.070627T1919Z-070627T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...

* UNTIL 300 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JACKSON...AND
  MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSON AT 220 PM CDT

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3233 9039 3240 9026 3240 9021 3231 9016
      3230 9019 3226 9021 3220 9019 3215 9026
      3205 9024 3205 9026

$$
1 follow-up statement
000 
WWUS54 KJAN 271937
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT WED JUN 27 2007

MSC049-272000-
/O.CON.KJAN.SV.W.0295.000000T0000Z-070627T2000Z/
HINDS MS-
235 PM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR HINDS COUNTY...

AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR JACKSON...MOVING SOUTHEAST AT
10 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3233 9039 3240 9026 3240 9021 3231 9016
      3230 9019 3226 9021 3220 9019 3215 9026
      3205 9024 3207 9026

$$

WILKINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:57 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 27, 10:57 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT WED JUN 27 2007

.DISCUSSION...FORECAST LOOKS TO BE ON TRACK. THE COOL POCKET NOTED
IN THE TROP IS OVER THE SERN HALF OF THE CWA AND THIS SHOULD HELP
SHRA AND TSRA TO GET GOING PRETTY SOON. CU IS STILL TO BUILD OVER
THE ERN HALF OF THE CWA AND IT APPEARS THAT OUR FIRST SHRA ARE NOW
DEVELOPING OVER COVINGTON COUNTY. THIS ACTIVITY SHOULD INCREASE
THROUGH THE REST OF THE DAY. THE GRIDS CURRENTLY SHOW THIS WITH SHRA
TILL ONE OVER THE ERN HALF OF THE CWA AND SWITCHING OVER THE SHRA
AND TSRA AFTER THAT OVER THE ENTIRE AREA. IT DOES APPEAR THAT THE
LOCATIONS WITH THE GREATEST CHANCE FOR RAIN WILL BE EAST OF I 55.
ALSO THE AREAS WEST OF I 55 WILL LIKELY SEE CONVECTION HOLD OFF
UNTIL MID TO LATE AFTERNOON WITH THE SW LIKELY BEING THE LATEST TO
SEE ANY CONVECTION. STRONG TO SEVERE DOES NOT SEEM VERY LIKELY BUT
THE MICROBURST CHECKLIST IS SHOWING A SLIGHT CHANCE FOR DOWNBURST IN
THE SE. THE BIGGEST CONCERN WILL BE TORRENTIAL RAIN AS THESE STORMS
WILL BE SLOW MOVING AND CAPABLE OF DROPPING AN INCH OR TWO IN A VERY
SHORT TIME. WILL UPDATE ZONES FOR MORNING WORDING.

&&

.AVIATION...MAIN AVIATION CONCERN TODAY WILL BE CONVECTION. CEILINGS
WILL STILL LIKELY REMAIN IN VFR STATUS BUT TEMPO MVFR RIGHT AROUND
3K FT MAY OCCUR...NOT TOO CONFIDENT ABOUT THAT THOUGH. THE MAIN
PROBLEM WILL BE VISBIES WITH ANY TSRA. IFR TO LIFR STATUS WILL BE
POSSIBLE AT SITES WHERE TSRA MOVE OVER. WITH AN ABUNDANT AMOUNT OF
MOISTURE AVAILABLE THESE STORMS WILL DROP TORRENTIAL AMOUNTS OF RAIN
WHICH WILL CAUSE VISBIES TO DROP TO OR BELOW 1SM EASILY. SHRA AND
TSRA WILL BE POSSIBLE FROM 17/18Z THROUGH 02Z. THIS CONVECTION WILL
START OVER CNTRL AND ERN MS AND EXPAND WWRD. IF CONVECTION FIRES TOO
EARLY THEN SITES MEI/GTR/HBG/JAN COULD SEE SHRA AND TSRA OVER WITH
BEFORE 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  91  71 /  51  35  38  18
MERIDIAN      92  69  92  69 /  55  20  36  17
VICKSBURG     92  71  91  71 /  30  48  37  21
HATTIESBURG   91  71  90  71 /  55  24  49  16
NATCHEZ       90  71  89  70 /  29  35  46  21
GREENVILLE    92  71  91  70 /  50  51  35  29
GREENWOOD     92  72  91  71 /  50  36  36  23

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 27, 4:21 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT WED JUN 27 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
421 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Jun 27, 12:54 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT WED JUN 27 2007

MSZ072-271825-
MARION MS-
1254 PM CDT WED JUN 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING TORRENTIAL RAINFALL WAS
LOCATED 4 MILES SOUTHEAST OF BUNKER HILL AT 1252 PM CDT...MOVING
WEST AT 5 MPH.

VERY HEAVY RAIN IS POSSIBLE WITH THIS STORM AND A QUICK INCH MAY
FALL IN LESS THAN 15 MINUTES WITH HOURLY RAINFALL TOTAL NEAR 2
INCHES.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN MARION COUNTY...INCLUDING THE CITY OF COLUMBIA...SHOULD
MONITOR THIS STORM CLOSELY.

BANNAN
Special weather statement, Jun 27, 1:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT WED JUN 27 2007

MSZ053-054-271920-
CLAIBORNE MS-COPIAH MS-
150 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ALERT FOR COPIAH AND CLAIBORNE COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF
DIMES...GUSTY WINDS NEAR 50MPH AND VERY HEAVY RAIN WAS LOCATED 4
MILES EAST OF PEYTON AT 150 PM CDT...MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN CLAIBORNE AND COPIAH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

BANNAN
Special weather statement, Jun 27, 2:06 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT WED JUN 27 2007

MSZ048-271950-
HINDS MS-
206 PM CDT WED JUN 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 206 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS COUNTY...INCLUDING THE CITY OF CLINTON...SHOULD
MONITOR THIS STORM CLOSELY.

WILKINSON
Special weather statement, Jun 27, 2:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT WED JUN 27 2007

MSZ035-036-271955-
HOLMES MS-HUMPHREYS MS-
210 PM CDT WED JUN 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER THORNTON AT 210 PM CDT...MOVING
NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HOLMES AND HUMPHREYS COUNTIES...INCLUDING THE CITY OF
THORNTON...SHOULD MONITOR THIS STORM CLOSELY.

WILKINSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:20 PM CDTSevere Thunderstorm WarningJANClarke25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.